• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

My Doctor

DoctorInternet2

DoctorInternet2

Well-known member
Joined
Sep 27, 2010
Messages
608
Location
London
I have recently started taking some Abilify medication, and I got on very badly with it. Last Friday I had a call from my GPs surgery to say the psychiatrist wanted me to have a blood test, and when I asked why she said it was to see if there was anything that could be attributed to my low moods. I was pretty annoyed about it actually, and I said to the receptionist that I didn't want blood taken from me for no reason and they told me to phone the mental health services. I also asked them what is it about my blood could be attributed to my low moods :yuck:
I phoned the mental health services yesterday and they said that the reason the doctor wants the blood test is to see if Abilfy is having a negative effect on me.
I just can't get over it, for example, if the doctor felt that it might cause problems why did they give it to me in the first place :boo:
I've now decided to come off the medication, especially after that, because the side effects were too severe for me, and I was worried about endangering my long term health. I'm still getting over it, but my legs and fingers still feel a bit stiff :BLAH:
 
Cazcat

Cazcat

Well-known member
Staff Member on Leave
Joined
Sep 12, 2013
Messages
2,423
Unfortunately a lot of psychiatric medications have unpleasant side effects and for a lot it is recommended that you have regular physical monitoring such as blood tests and ECGs, my husband's team now do these for all their patients routinely. It is a case of balancing out the risks against the benefits so it would be worth asking you psychiatrist to explain these in more details so that you can make a fully informed choice.

Also there are some physical health problems that can cause low mood such as low vitamin D levels and thyroid problems which can be picked up on blood tests.
 
Per Ardua Ad Astra

Per Ardua Ad Astra

Well-known member
Joined
Apr 15, 2014
Messages
9,060
Location
North of England, UK
I was prescribed this at one time. I don't trust doctors, now. It's money for life and for old rope, and keep your fucking head down when things go wrong, and avoid taking the shit, even if it means a young child of 11 is effectively fucked up for life :mad:

I hate doctors, now. The Police too. And mental health and social workers. I wish I had NEVER had anything to do with any of them. I wish they did not exist
 
DoctorInternet2

DoctorInternet2

Well-known member
Joined
Sep 27, 2010
Messages
608
Location
London
I was prescribed this at one time. I don't trust doctors, now. It's money for life and for old rope, and keep your fucking head down when things go wrong, and avoid taking the shit, even if it means a young child of 11 is effectively fucked up for life :mad:

I hate doctors, now. The Police too. And mental health and social workers. I wish I had NEVER had anything to do with any of them. I wish they did not exist
I know just what you mean, the doctors always seem to know what to give you that will make you feel your worse. I don't trust many English doctors now, I think the NHS has become a very third rate service. I would feel much happier if I was sent abroad for treatment. I also think it's worth paying for treatment abroad sometimes because it's often affordable, and they don't have the NHS bureaucracy to think about.
For example, in the Philippines it cost £10 for a consultation, and about £20 to see a specialist.
 
DoctorInternet2

DoctorInternet2

Well-known member
Joined
Sep 27, 2010
Messages
608
Location
London
Unfortunately a lot of psychiatric medications have unpleasant side effects and for a lot it is recommended that you have regular physical monitoring such as blood tests and ECGs, my husband's team now do these for all their patients routinely. It is a case of balancing out the risks against the benefits so it would be worth asking you psychiatrist to explain these in more details so that you can make a fully informed choice.

Also there are some physical health problems that can cause low mood such as low vitamin D levels and thyroid problems which can be picked up on blood tests.
Yes I understand what you say, but in my case, when the doctor knows I can handle life without them, even though I have problems, why is she prescribing something to me that she knows carries a high risk? To me that doesn't make sense.
To go to the extreme of wanting to take blood tests when I can cope without them, I don't think I'm happy with it.
If I absolutely had to take these drugs my attitude would be different I think.
 
N

nightmare57

Well-known member
Joined
Mar 12, 2016
Messages
597
I understand. About 6 years ago I was a very healthy weight until they put me on Olanzapine. As i was getting bigger and bigger I told my doctor my mother and older sister suffer from severe weight problems. He decided to take me off it when I reach 20 stone. Every doctor knows that Olanzapine causes severe weight gain so why didn't they start the better medication I'm on now first?
 
Cazcat

Cazcat

Well-known member
Staff Member on Leave
Joined
Sep 12, 2013
Messages
2,423
I have wondered this too....
 
DoctorInternet2

DoctorInternet2

Well-known member
Joined
Sep 27, 2010
Messages
608
Location
London
I understand. About 6 years ago I was a very healthy weight until they put me on Olanzapine. As i was getting bigger and bigger I told my doctor my mother and older sister suffer from severe weight problems. He decided to take me off it when I reach 20 stone. Every doctor knows that Olanzapine causes severe weight gain so why didn't they start the better medication I'm on now first?
Hello, yes I know what you mean, and recently I was put on Aripiprazole, and I noticed that one of the side effects is that it causes headaches, and the doctor knew I got bad headaches anyway, so why did they choose that? In your case they know Olanzapine is the worse drug for weight gain.
I tried that one once, I was putting on weight with it too. :unsure:
 
Thread starter Similar threads Forum Replies Date
R Schizophrenia Forum 6
Similar threads
phoning doctor
Top